Student Health Information and Forms
The Department of State Health Services requires at least one meningococcal vaccination on or after the student’s 11th birthday, unless the student received the vaccine at age 10. Also note that entering college students must show, with limited exception, evidence of receiving a bacterial meningitis vaccination within the 5-year period prior to enrolling in and taking courses at an institution of higher education. Please see the school nurse for more information, as this may affect a student who wishes to enroll in a dual credit course taken off campus.
For more information regarding this immunization, click HERE.
In accordance with Texas Education Code §38.208, CISD has adopted a policy to allow trained and authorized school personnel to administer an unassigned epinephrine auto-injector – sometimes known as an EpiPen – to someone who is reasonably believed to be experiencing an anaphylactic reaction.
- Why Unassigned Epinephrine Auto-injectors in CISD?
- What is anaphylaxis?
- What can cause anaphylaxis?
- What is Epinephrine?
- What is an Epinephrine Auto-Injector?
- Is there a risk associated with the administration of an Epinephrine Auto-Injector?
- Why does my student have to be transported by EMS to the nearest ER after administration?
- Is training provided to CISD staff?
- When is the Unassigned Epinephrine Auto Injectors available for my student?
- What if my student has a known allergy and has prescribed epinephrine?
In Texas, Of all opioid overdose deaths among those aged 0-17 in 2020, 92 percent involved a synthetic opioid such as fentanyl. Even in small doses, fentanyl exposure can cause a life-threatening overdose. Since 2019, fentanyl-related deaths among Texans have increased more than 500%, according to provisional data from the Texas Department of State Health Services. Texas law recognizes the importance of preparing those who are in the position to assist someone experiencing an opioid overdose. Schools may be in a unique position to help someone experiencing an opioid overdose; therefore are able to obtain a prescription for an unassigned opioid antagonist, nasal naloxone. Cleveland ISD has elected to protect our students by having nasal naloxone available in the unfortunate event of an overdose, we are prepared to react and help save the life of a student.
- What is an opioid? How can you tell if someone is experiencing an opioid overdose?
- What is an opioid antagonist?
- What is nasal naloxone (Narcan)?
- Who can obtain a prescription for an unassigned opioid antagonist?
- Can a school district obtain a prescription for an unassigned opioid antagonist?
- What if they did not actually overdose and it was given by mistake?
- Is there training provided to Cleveland ISD staff?